Thursday, August 12, 2010

Lure them out, perhaps?

I can't help but get this odd feeling that there are birds wanting to live in my cooler (In the window), thus causing me to keep my only source of cool air off.
Of course, that may have something to do with the fact that there ARE birds trying to move into my cooler.

In other news, I have an uggo-blog- I know!! Sorry guys, this darn new formatting is messin' with my groove! I was finally pro at making layouts, until.. The new formatting thing appeared, and my background was due for a changing. Darn!

Also, other stuff.


Wednesday, August 4, 2010


So, my psychiatrist put me on this new med- Vyvanse. It's a strong Rx for my ADD. My ADD gets in the way of a lot of things. For instance: I can't read a book without stopping and re-reading a thousand times. I read the words in my mind, but I pay no to attention to what it's actually saying a lot of the time. I don't mean to do this, but my mind just inevitably goes to other subjects. I'll realize this after a little while, and have to go back and read what I 'missed'.

  Sometimes it will happen more than once on the same thing- meaning I'll go back to re-read something, and space off again- making me need to re-read it even again. It takes me forever to read a book. Luckily, I'm a very good and very fast reader. English stuff is kinda my thing, though I know doesn't always show in my writings. Sorry about that..

But I digress. I can read a book fairly quickly because, let's face it, I'm an awesome reader.. And I totally tested at a college level reading when I was in fifth grade. I'm just sayin'.. 
  However, if I'm SUPER interested in the book, I can usually keep my mind on it.. Which happens once or twice every few years. It's kind of dreadful.

  Now, with MOVIES.. I can only watch them at home, as I can pause and rewind when my mind wanders, and I can be actively doing something else at the same time- keeping me busy, and allowing me to be more focused. I cannot follow the story lines in movie theaters.

 So, those are two minor things, even though I kind of went on & on. Two of the more major(ish) and annoying ones are: SHOWERING/BATHING. It generally takes me an hour to an hour and a half to do this. Why? Because my mind wanders so much. I don't remember what I'm doing at all- and when I do, I do it really slowly.. Because I can't pay attention to it. I don't have something right in front of me, reminding me. The water doesn't appear to be enough to make me remember. I usually realize and hurry when all the hot water is gone. Blast!

The last major one I can think of is driving. I'm actually not entirely sure if it's normal or not, but I just can't pay attention to the road. I mean, don't get me wrong, I pay attention absentmindedly- just not actively. Well, most of the time. I'm a VERY good driver. Granted, I've been in one accident in which I was the driver- but it had absolutely nothing to do with my driving skills. I had a seizure while driving (in which, by pure luck, no one was hurt but me- and mine weren't that major), but that was a fluke in my body, not my abilities. Not to honk my own horn (pun intended), but I'm a really great driver. Ask anyone. ;)

  So, I'm not really sure what impact that may have on my driving- that is, if it isn't normal. I keep myself occupied, though. I drive an hour away every Wednesday, and sometimes just forget to turn on the music, as I'm already watching my vivid imagination in my head. It's cool, whether or not others do it.

  Okay, so back to the POINT of this post!! I was just put on Vyvanse a little over a week ago. It seemed to be working a little bit the first couple of days. For two to four days, I was supposed to take half- then three fourths for that amt of time, then up to a full capsule (This is all because it's so strong).
I was on a different medication a long time ago, but I was taken off because they were afraid it would interact with my seizure meds.. And we all know that's no good! Vyvanse is a fairly new med, which they have tested with epilepsy meds, and were found to be safe. Therefore, I started taking it.

  Now, the problem is.. I'm having side effects. I tend to have reactions or side effects to most things, so it was entirely expected that I would.. Just not this much! I have like 2/3 of the side effects mentions, I swear! It's to the point I think I'm going to slowly take myself off of it.. But I'm not entirely certain about it. I can't visit my psychiatrist about it, as I lost my health insurance Aug. 1st.
Now, for those few of you that actually got through this entire post, I have something to ask..
Could I possibly get any thoughts on this? On what you think I could/should possibly do? It would be greatly appreciated, I'm at a dead end here.

   To help you get an idea of what's going on, I will share with you the side effects that I, personally, and experiencing:
Depression, decreased appetite, dizziness, dry mouth, increased sweating episodes, mild irritability, nervousness, restlessness, constipation, nausea, difficulty sleeping, unpleasant taste, weight loss, agitation, headaches, increased obsessive compulsive behaviors, anxiety, skin irritation/itching, slight tremor (likely from not sleeping well).

..Yeah. That's it. Most of it is very very minor, just enough to make me feel a bit 'off'. The only stronger one is, of course, decreased appetite.. Probably leading to weight loss, that's why I put that one on there. I don't actually know, as I don't own a scale. I'm visiting my dietitian today (Thank Heavenly Father for my church, who pays for me to see my dietitian, my therapist, and my ED group!), and she'll weigh me. She won't tell me my weight, but she will likely tell me if I lost weight or not.

Anyway, thanks guys!! Sorry if this post is confusing- with the whole "difficulty sleeping" thing going on, it's 6:30 in the morning, and I have yet to be able to get some sleep. Excuse my terrible writing and grammar mistakes I'm sure I've made!

           The warning at the top of every Vyvanse  page...             
               v         v         v         v          v          v         v         v         v                    
 ^         ^         ^         ^         ^         ^         ^         ^   

           IDK why, but I find this a tiny bit funny.. BAD Mary Lynn,  BAD!                      

Okay, so LOVES to you all!!
Thank you so much for supporting me through this madness
I call recovery.. and life. ;)

Mary Lynn